MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-060-120-P6
Medical Device Problem Codes Material Separation (1562); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the popliteal artery.During implantation, the stent stopped deploying and was described as feeling "stuck." the stent moved into the superficial femoral artery (sfa), still half deployed.The stent delivery system was removed, but the stent and nose cone stayed within the sfa.A 2.0 balloon was inserted and lightly inflated 2.0 balloon (2atm), then the stent and nose cone were removed via the sheath after pulling them both through the entire sfa.There was no adverse patient effect.The popliteal was then stented via a non-abbott device.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, it is possible that the distal sheath of the delivery system was entrapped or bent in the reported steep bifurcation such that the ratchet was unable to properly/fully engage the stent resulting in the reported activation/deployment failure; however this cannot be confirmed.Additionally, interaction with the anatomy/other devices and/or manipulation of the device possibly resulted in the reported tip material separation; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.The treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Subsequent to the previously filed report, the following information was received: pre-dilatation was performed with a 6x40mm balloon prior to use of the supera.A 6f, 10cm non-abbott sheath was used.Fluoroscopy was used during deployment and removal of the supera device.A 7.0x40mm non-abbott stent was implanted to complete the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16588015
Report Number2024168-2023-02953
Device Sequence Number17667224
Product Code NIP
UDI-Device Identifier08717648211805
UDI-Public08717648211805
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberS-60-060-120-P6
Device Catalogue NumberS-60-060-120-P6
Device Lot Number1060361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/10/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6F PINNACLE 10CM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown